Alert archive / Kansas / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 187, NWS Wichita, KS

August 6, 2014Sedgwick County, Kansas

NWS Wichita, KS issued this severe thunderstorm warning at Aug 6, 2014, 11:35 PM CDT for Sedgwick County, Kansas. It was in force for 40 min. 9 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 6, 2014, 11:35 PM CDT (04:35 UTC)
Expired
Aug 7, 2014, 12:15 AM CDT
In force
40 min
Issued by
NWS Wichita, KS
Area
Storm-based polygon
Hail
0.75 in
Wind
65.0 mph

County Sedgwick County, KS

The radar

The Wichita radar (KICT), 11 km from the middle of the area, began a volume at 04:36 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 6, 11:45 PM CDTTSTM WND DMG5 N Maize, KSTRAILER BLOWN OVER AND DESTROYED. SOURCE KAKE TV.
Aug 6, 11:45 PM CDTTSTM WND DMG5 N Maize, KSTRAILOR BLOWN OVER AND DESTROYED. SOURCE KAKE TV.
Aug 6, 11:45 PM CDTTSTM WND DMG5 Sw Sedgwick, KSTRAILER BLOWN OVER AND DESTROYED. SOURCE KAKE TV.
Aug 6, 11:50 PM CDTTSTM WND GST 503 N Downtown Wichita, KSESTIMATED 40-50 MPH AND NICKEL SIZED HAIL
Aug 6, 11:50 PM CDTTSTM WND GST 503 N Downtown Wichita, KSESTIMATED 40-50 MPH AND NICKEL SIZED HAIL. REPORT VIA TWITTER
Aug 7, 12:05 AM CDTTSTM WND GST 70East Wichita, KSESTIMATED 65-70 MPH NEAR DOUGLAS AND OLIVER.
Aug 7, 12:08 AM CDTHAIL 0.88West Wichita, KSLASTED ABOUT 5 MINUTES.
Aug 7, 12:25 AM CDTTSTM WND GST 70Mcconnell Afb, KS
Aug 7, 12:25 AM CDTTSTM WND GST 71Mcconnell Afb, KS

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 10 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Topeka, KS (KFOE), launched 00:00Z, 4.6 hours before the alert went out and 207 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 00:00Z on 2014-08-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1106 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 00:00Z on 2014-08-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 195 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1106 J/kg
Mixed-layer CIN
-168 J/kg
Mixed-layer LCL
1412 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
195 m²/s²
0-3 km storm-relative helicity
321 m²/s²
Significant tornado parameter
0.0
Supercell composite
2.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

574 
WUUS53 KICT 070435
SVRICT
KSC173-070515-
/O.NEW.KICT.SV.W.0187.140807T0435Z-140807T0515Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WICHITA KS
1135 PM CDT WED AUG 6 2014

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN SEDGWICK COUNTY IN SOUTH CENTRAL KANSAS...

* UNTIL 1215 AM CDT

* AT 1133 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
  EXTENDING FROM 5 MILES NORTHEAST OF VALLEY CENTER TO ANDALE...AND
  MOVING SOUTHEAST AT 30 MPH.

  HAZARD...65 MPH WIND GUSTS.

  SOURCE...RADAR INDICATED.

  IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  VALLEY CENTER AND COLWICH AROUND 1140 PM CDT.
  PARK CITY AND MAIZE AROUND 1145 PM CDT.
  GODDARD AROUND 1150 PM CDT.
  WEST WICHITA AROUND 1155 PM CDT.
  WICHITA MID CONTINENT AIRPORT AND NORTHEAST WICHITA AROUND MIDNIGHT
  CDT.
  EAST WICHITA AROUND 1205 AM CDT.

OTHER LOCATIONS IN THE WARNING INCLUDE GARDEN PLAIN...KECHI...BEL
AIRE...LAKE AFTON...JABARA AIRPORT AND OAKLAWN.

THIS INCLUDES THE KANSAS TURNPIKE BETWEEN MILE MARKERS 43 AND 54.
THIS INCLUDES INTERSTATE 135 BETWEEN MILE MARKERS 1 AND 22.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3761 9715 3760 9769 3791 9769 3791 9715
TIME...MOT...LOC 0435Z 325DEG 23KT 3788 9731 3779 9758

HAIL...<.75IN
WIND...65MPH

$$

HAYES
3 follow-up statements
330 
WWUS53 KICT 070446
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1146 PM CDT WED AUG 6 2014

KSC173-070515-
/O.CON.KICT.SV.W.0187.000000T0000Z-140807T0515Z/
SEDGWICK KS-
1146 PM CDT WED AUG 6 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHERN
SEDGWICK COUNTY UNTIL 1215 AM CDT...

AT 1144 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM PARK CITY TO COLWICH...AND MOVING SOUTHEAST AT 30 MPH.

HAZARD...65 MPH WIND GUSTS.

SOURCE...RADAR INDICATED.

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.

SEVERE THUNDERSTORMS WILL BE NEAR...
  WEST WICHITA AROUND 1155 PM CDT.
  WICHITA MID CONTINENT AIRPORT AND NORTHEAST WICHITA AROUND MIDNIGHT
  CDT.
  EAST WICHITA AROUND 1205 AM CDT.
  MCCONNELL AIR FORCE BASE AROUND 1215 AM CDT.

OTHER LOCATIONS IN THE WARNING INCLUDE BEL AIRE...LAKE AFTON...JABARA
AIRPORT AND OAKLAWN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3761 9715 3760 9769 3791 9769 3791 9715
TIME...MOT...LOC 0446Z 325DEG 23KT 3782 9726 3773 9753

HAIL...<.75IN
WIND...65MPH

$$
936 
WWUS53 KICT 070501
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1201 AM CDT THU AUG 7 2014

KSC173-070515-
/O.CON.KICT.SV.W.0187.000000T0000Z-140807T0515Z/
SEDGWICK KS-
1201 AM CDT THU AUG 7 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHERN
SEDGWICK COUNTY UNTIL 1215 AM CDT...

AT 1158 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NORTHEAST WICHITA TO WEST WICHITA...AND MOVING
SOUTHEAST AT 35 MPH.

HAZARD...65 MPH WIND GUSTS.

SOURCE...RADAR INDICATED.

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.

SEVERE THUNDERSTORMS WILL BE NEAR...
  MCCONNELL AIR FORCE BASE AROUND 1215 AM CDT.

OTHER LOCATIONS IN THE WARNING INCLUDE OAKLAWN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3761 9715 3760 9769 3791 9769 3791 9715
TIME...MOT...LOC 0501Z 325DEG 23KT 3774 9719 3765 9746

HAIL...<.75IN
WIND...65MPH

$$
420 
WWUS53 KICT 070512
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1212 AM CDT THU AUG 7 2014

KSC173-070522-
/O.EXP.KICT.SV.W.0187.000000T0000Z-140807T0515Z/
SEDGWICK KS-
1212 AM CDT THU AUG 7 2014

...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN SEDGWICK COUNTY WILL
EXPIRE AT 1215 AM CDT...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS WEAKENED BELOW
SEVERE LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR
PROPERTY.  HOWEVER...GUSTY WINDS AND HEAVY RAIN ARE STILL POSSIBLE
WITH THESE THUNDERSTORMS.

LAT...LON 3761 9715 3760 9769 3791 9769 3791 9715
TIME...MOT...LOC 0512Z 325DEG 23KT 3768 9714 3759 9741

$$

HAYES

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wichita, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 6, 9:01 PM CDT, 2 hours 34 minutes earlier.

Area forecast discussion, Aug 6, 9:01 PM CDT, 2 hours 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WICHITA KS
901 PM CDT WED AUG 6 2014

.UPDATE...
ISSUED AT 855 PM CDT WED AUG 6 2014

WIDESPREAD SHOWERS AND THUNDERSTORMS CONTINUE ALONG THE KS TURNPIKE
AT THIS TIME. THIS AREA OF CONVECTION IS JUST AHEAD OF A ROTATING
LOBE OF A MESOSCALE CONVECTIVE VORT (MCV) CENTER SLOWLY MAKING ITS
WAY ACROSS NORTHEAST KS. 850-700H MOISTURE CONTINUES TO INCREASE
JUST AHEAD OF THIS LOBE OVER SE KS...WHICH WILL KEEP THIS LARGE AREA
OF SHOWERS/STORMS GOING WELL AFTER SUNSET INTO THE FLINT HILLS AND
SE KS AS THE MAIN AREA OF SHOWERS PROPAGATES TO THE EAST-SOUTHEAST
TOWARDS MIDNIGHT.  NOT SURE IF THIS LINE OF STORMS WILL BACKBUILD
ALL THE WAY INTO KICT METRO AREA. ITS GONNA BE CLOSE.

COULD SEE THE SHOWERS LINGER OVER SE KS UNTIL AT LEAST 09Z/THU...AS
THIS MOISTURE TRANSPORT REMAINS FOCUSED IN THIS AREA...BEFORE
VEERING OUT INTO SW MO BY EARLY THU MORNING.

SUBSIDENCE IN THE WAKE OF THIS MCV WILL BRING ANY SHOWER CHANCES TO
AN END EAST OF THE KS TURNPIKE BY AROUND 03-04Z.

CURRENT GRIDS AND ZONES HAVE A NICE HANDLE ON THINGS...WITH ONLY
MINOR TWEAKS NEEDED.

KETCHAM

&&

.SHORT TERM...(THIS EVENING THROUGH SATURDAY)
ISSUED AT 241 PM CDT WED AUG 6 2014

A WEAK SHORTWAVE TROUGH ACROSS CENTRAL KANSAS EARLY THIS
AFTERNOON...WILL TRACK SLOWLY EASTWARD ACROSS EASTERN KANSAS THIS
EVENING INTO THE OVERNIGHT. ISOLATED-SCATTERED THUNDERSTORMS
SHOULD DEVELOP ALONG THE LOW-MID LEVEL TROUGH AXIS BY LATE THIS
AFTERNOON MAINLY ALONG/EAST OF I-135...AIDED BY STRONG HEATING AND
WEAK UPPER DIVERGENCE. STORM ACTIVITY MAY INCREASE IN COVERAGE
TONIGHT OVER THE FLINT HILLS/SOUTHEAST KS...AS MOISTURE
TRANSPORT/ISENTROPIC LIFT INCREASE INTO THAT REGION. ALTHOUGH
SHEAR IS WEAK...MODERATE INSTABILITY AND SUB-CLOUD DEWPOINT
DEPRESSIONS OF 25-30 DEGREES FAHRENHEIT COULD LEAD TO LOCALLY GUSTY
WINDS WITH THE STRONGER STORMS LATE THIS PM/EVE. A WEAK FRONTAL
BOUNDARY WILL SAG SOUTHWARD INTO SOUTHERN KS ON THURSDAY.
HOWEVER...THINK MOST OF THE AREA WILL BE DRY WITH WEAK SUBSIDENCE
IN THE WAKE OF THE DEPARTING WAVE.

THE FRONTAL BOUNDARY MAY OSCILLATE SOME OVER THE KANSAS REGION
THURSDAY NIGHT INTO SATURDAY...AS A COUPLE OF ADDITIONAL WEAK UPPER
DISTURBANCES EJECT FROM THE SOUTHWEST ACROSS THE CENTRAL PLAINS.
UPSLOPE FLOW OVER THE HIGH PLAINS IN COMBINATION WITH THE UPPER
WAVES...WILL RESULT IN ADDITIONAL THUNDERSTORM CHANCES ALONG/NORTH
OF THE FRONT WHERE MOISTURE WILL BE POOLING.

EXPECT SEASONABLY WARM TEMPERATURES THROUGH THE PERIOD...ALTHOUGH
ANY DAYTIME CONVECTION/CLOUDS COULD LOCALLY HINDER HIGHS SOME.

JMC

.LONG TERM...(SUNDAY THROUGH WEDNESDAY)
ISSUED AT 241 PM CDT WED AUG 6 2014

HIT AND MISS THUNDERSTORM CHANCES WILL PERSIST SUNDAY INTO POSSIBLY
MONDAY ALONG AND NORTH OF A WAVERING FRONTAL BOUNDARY ACROSS THE
KANSAS REGION. THE MID-UPPER RIDGE WILL TEMPORARILY STRENGTHEN
MONDAY-TUESDAY BEFORE FLATTENING AROUND MIDWEEK. THIS COULD RESULT
IN DRIER WEATHER MONDAY NIGHT INTO THE DAYTIME WEDNESDAY. AN UPPER
WAVE TOPPING THE RIDGE AND AN ASSOCIATED FRONTAL BOUNDARY COULD
BRING A RETURN OF THUNDERSTORM CHANCES WEDNESDAY NIGHT INTO THURSDAY.
TEMPERATURES ARE EXPECTED TO CONTINUE GENERALLY WITHIN A FEW DEGREES
OF CLIMATOLOGICAL AVERAGES DURING THE PERIOD.

JMC

&&

.AVIATION...(FOR THE 00Z TAFS THROUGH 00Z THURSDAY EVENING)
ISSUED AT 643 PM CDT WED AUG 6 2014

CURRENT MESOSCALE CONVECTIVE INDUCED VORT (MCV) CENTER TO THE
NORTH OF KSLN HAS LED TO NUMEROUS SHOWERS AND THUNDERSTORMS
DEVELOPING TO THE NORTH AND EAST OF THE KSLN TAF SITE.  A COUPLE OF
LINGERING STORMS JUST TO THE NORTH OF KSLN...UNDERNEATH THE MCV
CENTER...MAY ROTATE SOUTHEAST TO NEAR KSLN...SO WILL GO WITH A VCTS
FOR THIS CHANCE FOR A FEW HOURS.  ALSO WILL GO WITH A VCTS FOR
KRSL...AS SOME ISOLATED DIURNALLY DRIVEN SHOWERS OVER THE HIGH
PLAINS MAY DROP SOUTHEAST INTO KRSL.

WILL GO WILL VFR CONDITIONS FOR THE KICT AND KHUT AS AIRMASS SOUTH
OF THE ABOVE MENTIONED MCV STAYS DRY.

ELEVATED SHOWER AND STORM CHANCE MAY INCREASE OVER SE KS TOWARDS
05-06Z/THU...AS WING OF THE MCV SWINGS SOUTHEAST INTO SE KS...AND
MID LEVEL LIFT INCREASES IN THIS AREA.  SO WILL GO WITH A VCTS FOR
KCNU FOR THE 05-09Z TIME FRAME. THINK AFTER 09Z/THU...LIFT MOVES
EAST-NORTHEAST OUT OF THE AREA.

KETCHAM

&&

.PRELIMINARY POINT TEMPS/POPS...
WICHITA-KICT    72  95  71  91 /  30  10  20  20
HUTCHINSON      71  95  69  89 /  20  10  30  30
NEWTON          71  92  69  88 /  40  10  20  20
ELDORADO        72  93  70  90 /  50  10  10  20
WINFIELD-KWLD   72  94  72  92 /  40  10  10  20
RUSSELL         67  91  66  86 /  20  10  50  30
GREAT BEND      68  93  67  87 /  10  10  50  30
SALINA          70  92  68  88 /  40  10  30  30
MCPHERSON       70  94  68  88 /  30  10  30  30
COFFEYVILLE     74  94  72  92 /  60  30  20  20
CHANUTE         73  92  70  89 /  60  30  20  20
IOLA            72  90  70  88 /  60  30  20  30
PARSONS-KPPF    73  93  71  91 /  60  30  20  20

&&

.ICT WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
Hazardous weather outlook, Aug 6, 7:05 PM CDT, 4 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WICHITA KS
705 PM CDT WED AUG 6 2014

KSZ032-033-047>053-067>072-082-083-091>096-098>100-080015-
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE-
RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER-
SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE-
705 PM CDT WED AUG 6 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS...
SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS.

.DAY ONE...TONIGHT

SCATTERED THUNDERSTORMS WILL BE POSSIBLE THIS EVENING INTO
TONIGHT...PRIMARILY ALONG AND EAST OF INTERSTATE 135. A FEW STRONG
STORMS WILL BE POSSIBLE EARLY THIS EVENING...WITH WIND GUSTS TO
50 MPH AND SMALL HAIL.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

SCATTERED THUNDERSTORMS WILL BE POSSIBLE FROM THURSDAY THROUGH THIS
WEEKEND. A FEW STRONG STORMS WILL BE POSSIBLE PRIMARILY DURING THE
AFTERNOON AND EVENING HOURS...WITH WIND GUSTS TO 50 MPH AND SMALL
HAIL.

HEAT INDICES OF NEAR 100 DEGREES WILL BE POSSIBLE DURING THE
AFTERNOON HOURS THURSDAY AND FRIDAY...ACROSS SOUTH CENTRAL AND
SOUTHEAST KANSAS.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR
WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP

JMC/KETCHAM

In the hours before

Special weather statement, Aug 6, 8:38 PM CDT, 2 hours 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
838 PM CDT WED AUG 6 2014

KSZ052-053-068>070-070215-
BUTLER-CHASE-GREENWOOD-HARVEY-MARION-
838 PM CDT WED AUG 6 2014

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A

* SIGNIFICANT WEATHER ADVISORY FOR...
  NORTHERN BUTLER COUNTY IN SOUTH CENTRAL KANSAS...
  CHASE COUNTY IN EAST CENTRAL KANSAS...
  WEST CENTRAL GREENWOOD COUNTY IN SOUTHEAST KANSAS...
  EASTERN HARVEY COUNTY IN SOUTH CENTRAL KANSAS...
  SOUTHERN MARION COUNTY IN CENTRAL KANSAS...

* UNTIL 915 PM CDT

* AT 835 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
  TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES
  SOUTH OF CEDAR POINT TO HALSTEAD...MOVING SOUTHEAST AT 30 MPH.

* LOCATIONS IMPACTED INCLUDE...
  NEWTON...COTTONWOOD FALLS...ELMDALE...SEDGWICK...BURNS...STRONG
  CITY...WHITEWATER...CASSODAY...POTWIN...MATFIELD GREEN...
  SAFFORDVILLE...NEWTON AIRPORT...WONSEVU...TALLGRASS PRAIRIE...
  ELBING AND BAZAAR.

DIME SIZE HAIL...AND WINDS TO 55 MPH ARE POSSIBLE WITH THESE STORMS.

BE PREPARED TO TAKE SHELTER IN THE EVENT THE STORMS INTENSIFY AND
BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.

&&

LAT...LON 3851 9635 3790 9636 3791 9740 3792 9745
      3804 9756 3818 9739 3818 9737 3819 9737
      3827 9728 3851 9659
TIME...MOT...LOC 0137Z 298DEG 25KT 3817 9682 3802 9747

HAYES
Special weather statement, Aug 6, 10:34 PM CDT, 1 hour 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1034 PM CDT WED AUG 6 2014

KSZ051-067>069-083-070400-
BUTLER-HARVEY-MCPHERSON-RENO-SEDGWICK-
1034 PM CDT WED AUG 6 2014

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A

* SIGNIFICANT WEATHER ADVISORY FOR...
  BUTLER COUNTY IN SOUTH CENTRAL KANSAS...
  HARVEY COUNTY IN SOUTH CENTRAL KANSAS...
  SOUTHWESTERN MCPHERSON COUNTY IN CENTRAL KANSAS...
  NORTHEASTERN RENO COUNTY IN SOUTH CENTRAL KANSAS...
  NORTHEASTERN SEDGWICK COUNTY IN SOUTH CENTRAL KANSAS...

* UNTIL 1100 PM CDT

* AT 1031 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS
  TRACKING THUNDERSTORMS WITH LOCALLY HEAVY RAINFALL ALONG A LINE
  EXTENDING FROM INMAN TO 9 MILES EAST OF LEON...MOVING SOUTHEAST
  AT 30 MPH. THESE STORMS CONTINUE TO MOVE ACROSS THE SAME AREAS AND
  ARE PRODUCING RAINFALL RATES UP TO ONE INCH PER HOUR.

* LOCATIONS IMPACTED INCLUDE...
  BUHLER...TOWANDA...HALSTEAD...LEON...BURRTON...SEDGWICK...
  AUGUSTA...VALLEY CENTER...PARK CITY...NORTHEAST WICHITA...
  BEAUMONT...BENTON...KECHI...JABARA AIRPORT AND BEL AIRE.

THESE STORMS MAY PRODUCE PONDING OF WATER ON ROADWAYS. LISTEN FOR
LATER STATEMENTS OR POSSIBLE FLOODING WARNINGS...SHOULD THE RISK FOR
MINOR LOW-LAND FLOODING BECOME MORE IMMINENT.

&&

LAT...LON 3833 9776 3807 9714 3787 9653 3753 9652
      3776 9727 3813 9796
TIME...MOT...LOC 0333Z 322DEG 11KT 3819 9784 3767 9662

HAYES
Special weather statement, Aug 6, 11:09 PM CDT, 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1109 PM CDT WED AUG 6 2014

KSZ069-070445-
BUTLER-
1109 PM CDT WED AUG 6 2014

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A

* SIGNIFICANT WEATHER ADVISORY FOR...
  SOUTHERN BUTLER COUNTY IN SOUTH CENTRAL KANSAS...

* UNTIL 1145 PM CDT

* AT 1104 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
  TRACKING A STRONG THUNDERSTORM NEAR AUGUSTA...OR 11 MILES SOUTHWEST
  OF EL DORADO...MOVING SOUTHEAST AT 35 MPH.

* LOCATIONS IMPACTED INCLUDE...
  LEON...DOUGLASS...LATHAM AND BEAUMONT.

WINDS TO 55 MPH ARE POSSIBLE WITH THIS STORM.

&&

LAT...LON 3749 9713 3767 9713 3783 9694 3773 9652
      3748 9652
TIME...MOT...LOC 0409Z 318DEG 29KT 3766 9693

HAYES
Local storm report, Aug 6, 11:16 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
1116 PM CDT WED AUG 06 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1038 PM     TSTM WND GST     BENTON                  37.79N 97.11W
08/06/2014  E60 MPH          BUTLER             KS   PUBLIC

            REPORT VIA TWITTER.

&&

JMR
Local storm report, Aug 6, 11:27 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
1127 PM CDT WED AUG 06 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1038 PM     TSTM WND DMG     BENTON                  37.79N 97.11W
08/06/2014                   BUTLER             KS   PUBLIC

            6 TO 7 FOOT TREE WITH A 6 INCH DIAMETER SNAPPED DUE TO
            WINDS. A FULL GARBAGE CAN BLOWN 75 YARDS DOWN THE STREET.
            POWER IS OUT BETWEEN BENTON AND THE BRIAR CLIFF ADDITION.
            REPORTS VIA TWITTER.

&&

JMR
Special weather statement, Aug 6, 11:29 PM CDT, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1129 PM CDT WED AUG 6 2014

KSZ068-083-070500-
HARVEY-SEDGWICK-
1129 PM CDT WED AUG 6 2014

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A

* SIGNIFICANT WEATHER ADVISORY FOR...
  SOUTHEASTERN HARVEY COUNTY IN SOUTH CENTRAL KANSAS...
  NORTHERN SEDGWICK COUNTY IN SOUTH CENTRAL KANSAS...

* UNTIL MIDNIGHT CDT

* AT 1126 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
  TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES
  WEST OF WHITEWATER TO MOUNT HOPE...MOVING SOUTHEAST AT 30 MPH.

* LOCATIONS IMPACTED INCLUDE...
  DOWNTOWN WICHITA...ANDALE...COLWICH...VALLEY CENTER...MAIZE...
  GODDARD...PARK CITY...WEST WICHITA...NORTHEAST WICHITA...WICHITA
  MID CONTINENT AIRPORT...EAST WICHITA...GARDEN PLAIN...KECHI...BEL
  AIRE AND JABARA AIRPORT.

WINDS TO 55 MPH AND HAIL UP TO ONE HALF INCH ARE POSSIBLE WITH THESE
STORMS.

&&

LAT...LON 3765 9716 3764 9769 3791 9770 3809 9716
TIME...MOT...LOC 0428Z 312DEG 23KT 3798 9724 3784 9761

HAYES

The office that day

Everything else NWS Wichita, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 6, 7:02 PM CDTSpecial Weather StatementICTChase28 min
Aug 6, 7:17 PM CDTSpecial Weather StatementICTChase28 min
Aug 6, 8:38 PM CDTSpecial Weather StatementICTChase, Harvey37 min
Aug 6, 10:34 PM CDTSpecial Weather StatementICTButler, Harvey26 min
Aug 6, 11:09 PM CDTSpecial Weather StatementICTButler36 min
Aug 6, 11:29 PM CDTSpecial Weather StatementICTSedgwick31 min
Aug 7, 12:15 AM CDTSpecial Weather StatementICTSedgwick30 min
Aug 7, 12:26 AM CDTSevere Thunderstorm WarningICTButler, Cowley, Sedgwick, Sumner49 min
Aug 7, 12:41 AM CDTSevere Thunderstorm WarningICTButler, Cowley49 min
Aug 7, 1:10 AM CDTSpecial Weather StatementICTSedgwick35 min
Aug 7, 1:51 AM CDTSpecial Weather StatementICTLabette, Montgomery24 min
Aug 7, 1:55 AM CDTSpecial Weather StatementICTSumner35 min
Aug 7, 2:14 AM CDTSpecial Weather StatementICTSumner31 min
Aug 7, 2:18 AM CDTSpecial Weather StatementICTLabette27 min
Aug 7, 3:14 AM CDTSpecial Weather StatementICTHarvey31 min
Aug 7, 4:51 AM CDTSpecial Weather StatementICTRussell24 min
Aug 7, 5:27 AM CDTSpecial Weather StatementICTBarton33 min

Nearby

Severe Thunderstorm Warnings in Kansas, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.